How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Nair Your Own Question
Dr. Nair
Dr. Nair, Dermatologist
Category: Dermatology
Satisfied Customers: 9183
Experience:  MBBS, MD (Dermatology, Venereology & Leprology)
40004158
Type Your Dermatology Question Here...
Dr. Nair is online now
A new question is answered every 9 seconds

I have a purple bruise like mark on the under side of my penis

Customer Question

I have a purple bruise like mark on the under side of my penis doesn't hurt but is stressing me out
Submitted: 1 year ago.
Category: Dermatology
Expert:  Dr. Nair replied 1 year ago.
Hello,
Thank you for your question. My name is***** and I will do my best to provide a useful input.
Would a photograph of the affected area be possible at your convenience?
Customer: replied 1 year ago.
Sorry cant really take a photo a the moment, but it is like on the under side to the left of the main vein tiny little lump there and no pain
Customer: replied 1 year ago.
Hi,I have attached some images for you to look at. Please let me no what you think asap.
Expert:  Dr. Nair replied 1 year ago.
Sorry did not see that you had responded earlier. Thank you for the photographs.
This is indeed just a bruise on the penis. The little red bump in the center looks like Penile Acne - this may have been there from before or it may have been caused by the same thing as the bruise - excessive force during masturbation without adequate lubrication.
A second rarer option is an insect bite reaction - strange as it may sound this can occur on the penis and the bite would be a small pimple like bump and there can be surrounding bruising.
A third much less likely possibility would be something called a Fixed Drug Eruption (FDE) - I have mentioned this for the sake of being thorough but its chances are very slim.
None of these are harmful or dangerous. Just give the skin time to rest (avoid masturbation and sex for 10-14 days) and the problem should clear.
Please feel free to ask if you have any queries. I will be happy to continue further and do everything I can to provide you with the service you seek.
Customer: replied 1 year ago.
What is FDE ?
Expert:  Dr. Nair replied 1 year ago.
FDE stands for Fixed Drug Eruption - this is bluish patch that can develop anywhere on the skin (often on the penis only) within 24 hours of starting an offending drug (e.g. antibiotics and painkillers are common culprits).
Customer: replied 1 year ago.
What causes FDE?
Expert:  Dr. Nair replied 1 year ago.
Oral medicines like I said - antibiotics and painkillers most commonly. The rash starts within 24 hours of taking the medicine.
Customer: replied 1 year ago.
Ok that explains it then as I am on pain killers for my knees
Thank you very much for your help and calming me down :)
Expert:  Dr. Nair replied 1 year ago.
You're most welcome! Glad I could help :)
Kindly consider rating our interaction to enable me to get credit for my work with you. You can continue to follow up even after if required. Thank you.